MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED

OBERDORF SYNTHES PRODUKTIONS GMBH 1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM; DRILL, BONE, POWERED
Catalog Number 317.82
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/31/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional procodes: erl, hbe device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a synthes sales consultant.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes (b)(4) reports an event in (b)(6) as follows: it was reported that on (b)(6) 2018, two (2) drill bits broke during a mandibular osteosynthesis procedure.One of the fragments was recovered by hand, the other fragment was removed with suction.It was unknown if there were surgical delay.There was no patient consequence reported.This report is for a 1.5mm drill bit/mini qc with 12mm stop/44.5mm.This is report 1 of 2 for (b)(4).

Brand Name
1.5MM DRILL BIT/MINI QC WITH 12MM STOP/44.5MM
Common Device Name
DRILL, BONE, POWERED
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7634881
Report Number8030965-2018-54594
Device Sequence Number1788406
Product Code DZI
UDI-Device Identifier10887587038773
UDI-Public(01)10887587038773
Combination Product (Y/N)N
PMA/510(K) Number
K043310
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number317.82
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/31/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age40 YR
Patient Weight65